Announcement

Collapse
No announcement yet.

Thin, flimsy, hair from ELMIRON?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Thin, flimsy, hair from ELMIRON?

    I have been on Elmiron for about 2 weeks, and although I don't know if I've really LOST any hair yet, I believe that my hair has CHANGED. It has become very hard to style, thin, flimsy, and really dull. Has anyone else had this happen from Elmiron? Thank you.

  • #2
    I don't take Elmiron any more. I can't recall anything about my hair, except some hair loss that stopped after a year. Alot of meds, or even combo of meds can make your hair weak and brak off, or make it thinner.
    'The will of God will never take you where the Grace of God will not protect you.'

    Comment


    • #3
      Hi Tiggergal...if I may ask, why did you stop Elmiron? Also, did you lose a lot of hair? Thank you!

      Comment


      • #4
        Yep, that happened to me. I've been on Elmiron since early 2000 and have since lost around, if not more, then half of my hair. It either comes out through the root or just breaks off at the shaft.
        I've recently stopped taking it orally and instead insert it directly into the bladder to see if that will help regrowth
        IC Live Journal

        Comment


        • #5
          re

          i think mine did that too..become lifeless and dull
          it did to fall out a little...mostly on the left side

          i stopped elimron for 5 days...
          i heard a rumor if you stop for a few days..then go back on..
          the hair loss will stop.

          so i am trying that now
          Quit ELMIRON due to hair loss
          Cystoprotek ROCKS!

          find me on FACEBOOK -
          search my email [email protected]

          Current Meds:
          AM Cystoprotek & ATARAX 50mg
          Dinner CYSTOPROTEK
          PM Elavil 25mg

          Comment


          • #6
            Yes, mine is really "dull", like there is a coating on it or something. I heard that some drugs can leave a coating on your hair. Does anybody know anything about this?

            Comment


            • #7
              Mine did that after the hydro. It had finally started growing again after my hysterectomy and now it's almost all fallen out. It's so thin there isn't anything hardly in the back, and then longer and wispy on the sides. In a pony it looks like a six week old infant girls pony on top of her head. That thin.
              http://www.TheCraftyEwe.etsy.com

              Comment


              • #8
                hair

                my hair is thin and hard to style with no meds (ha). i had heard about that side effect with elmiron but i was so desperate it didnt matter to me. I tried elmiron for 9 months and it worked with the help of elavil. I never did notice any hair loss (as I said before every day for me was bad hair day before elmiron). guess pretty much all meds have side effects. the elmiron did not make me dead tried like the elavil.

                Comment


                • #9
                  My hair has also thinned out. I don't know if it is exactly just the elmirons fault or if it is a compination of pills.
                  Interstitial Cystitis Stomach problems
                  diastolic dysfunction
                  vascular insufficency of left leg
                  pelvid floor disorder
                  hypothroidisim
                  asthma
                  bread cancer - 5yrsl. remission
                  swollowing difficulty
                  fatigue
                  lots of doctors
                  lots of med.














                  Keep your eyes on the Lord and he will direct your paths.

                  Comment


                  • #10
                    I have been told by my doctor, and it also states in the little warning that comes with the prescription when you pick it up at the pharmacy, that Elmiron Does cause hair loss, and it's one of the most common side effects . So it's definitely a possibility that Elmiron is what has caused your hair loss. I'm sorry that you are experiencing that and I wish you luck!
                    I am Jenny.
                    "Karma is affiliated with the Neopagan law of return or Threefold Law, the idea that the beneficial or harmful effects one has on the world will return to oneself."

                    Dx:
                    -UTI's and Kidney infections: Since 6 months of age
                    -HPV: November 2005
                    -Advance high-grade pre-cancer cells found in cervix: January 2006
                    -LEEP procedure: January 2006
                    -IC: January 2007

                    Medications (Began Treatment 3/27/07):
                    -Elmiron 100mg 3 x per day
                    -Elavil 25 mg
                    -Hydroxyzine HCL 10mg
                    -Sanctura 20 mg 2 X per day (added 07/24/07)

                    Weekly Instillations @ Doctor (Starting 07/31/07 instillations will be performed by self at home - Wish me luck!)
                    -20cc Lidocaine 2% Plain
                    -2cc Sodium Bicarbonate 8.4%
                    -1cc Heparin (10,000 units/cc)

                    Comment


                    • #11
                      It is not that common, it is about 4%, I believe?

                      I have been on it for 15 months and I thought I was losing hair in the beginning, but now my hair is actually thicker than before!
                      30 year old Mother, Midwife, Birth Doula, Herbalist, and Massage Therapist with sudden onset of IC approx. 2/16/05 (after a PAP smear and routine gynecological exam). I tried a HUGE list of natural and alternative treatments (including Cystoprotek, Desert Harvest Aloe, Aloe gel, Glucosamine/Chondroitin, L-Argenine, Quercitin/Bromelain, Marshmallow Root...etc) for the first 9 months of having IC, without much relief, until I finally researched and started Elmiron.

                      My experience:
                      ~Previously took Elmiron 100mg three times a day
                      (9/29/05-7/06)
                      ~Experimented with dosage (1-2 Elmiron a day recapped into a plain gelcap) and did well with occasional mild flares. (7/06-9/09)
                      ~Stopped all together at the 1 year mark (9/29/06) for 10 days. Still felt good, with low-level symptoms.
                      ~Decided to go back on it (10/16/06) to see if another year on it will bring me into full (zero symptoms) remission. Currently taking 1-2 pills a day, recapped into a plain gelcap.
                      ~ 6/08...Tried to go off Elmiron again, had huge flare at the 3 week mark, went back on 100mg once a day for maintenance.
                      -I went off Elmiron for 2 months due to pregnancy and had a complete relapse of IC symptoms to pre-diagnosis levels of pain/frequency. I then went back on Elmiron at 10-12 weeks, but was unable to take it further due to severe morning sickness. The 2nd/3rd trimesters were MUCH better IC-wise, and postpartum is the best I have felt in years. I am no longer on Elmiron for now.
                      -20 month postpartum remission from 4/17/09 to 12/10/10.
                      -Out of remission after a pap smear on 12/10/10. Pap smears are obviously the main IC trigger for me. Currently trying to cope with loss of the remission.

                      Also doing:
                      ~Sugar-free/gluten free and strict IC diet (With an emphasis on organic, alkaline and whole foods)
                      ~Prenatal DHA/Fish oil supplement
                      ~Vitamin D supplement
                      ~Culturelle probiotic

                      Comment


                      • #12
                        Hello massagedoula...do you think Elmiron is actually helping you? I've only been on it 3 weeks so far. Anyway, my hair doesn't have any patches missing, but it seems to be dull, like it is coated with a "drug coating" as I call it.

                        Comment


                        • #13
                          I have been on Elimiron for 4 months and I haven't noticed any significant hair loss. As far as dull and thin-my hair has always been like that-so I guess I can't really blame it on the meds.

                          Robin
                          The happiest people don't neccessarily have the best of everything, they just make the best of everything that comes their way!!



                          Meds:
                          IC: Elmiron, Tofranil, Hydroxyzine, Prosed DS, stool softener
                          UC: Asacol

                          Comment

                          Working...
                          X